Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Morristown, TN
NWS Morristown, TN issued this special weather statement at Jul 26, 2021, 4:07 PM EDT for Scott County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2021, 4:07 PM EDT (20:07 UTC)
- Expired
- Jul 26, 2021, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Morristown, TN
County Scott County, TN
The radar
The Knoxville radar (KMRX), 114 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1186 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WWUS84 KMRX 262007
SPSMRX
Special Weather Statement
National Weather Service Morristown TN
407 PM EDT Mon Jul 26 2021
TNZ012-262045-
Scott TN-
407 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY UNTIL 445
PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Great Meadows Campsites, or 8 miles west of
Oneida, moving southwest at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Honey Creek State Park and
Big South Fork National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8440 3638 8436 3639 8468 3640 8466
3641 8467 3641 8466 3642 8468 3644 8469
3650 8471 3660 8478 3660 8471
TIME...MOT...LOC 2007Z 050DEG 14KT 3652 8466
$$
McDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this special weather statement went out at Jul 26, 3:33 PM EDT, 34 minutes earlier.
Area forecast discussion, Jul 26, 3:33 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 333 PM EDT Mon Jul 26 2021 .SHORT TERM...(Tonight and Tuesday)... Widespread showers and thunderstorms over the central part of east Tennessee this afternoon are moving into the Smoky Mountains with more scattered convection across the southern third and only isolated storms left behind across the northeast. Some stronger storms earlier this afternoon as they crossed the northern areas of east Tennessee and southwest Virginia have begun to weaken as shear is less farther south of weak front that is over central Kentucky at this time. Isolated heavy downpours still possible, and some gusty winds to bring a few trees down. The overall severe threat is low. The upper level support is weak except along the northern border near Kentucky closer to the front. The front should advance slowly south tonight and then become stationary across the central or southern sections Tuesday and begin to break up by Tuesday evening as upper level ridging strengthens late in the day. The forecast for tonight is decreasing convection by evening with activity gone by about midnight. Think the southern area will have the best chance in the evening since northern two thirds had the most coverage of storms and has somewhat stabilized. Leftover high cloudiness from earlier storms will keep lows mild again in the upper 60s to mid 70s. Patchy fog will form across much of the area due to the significant rainfall from todays storms. Tuesday as front shifts south expect most of the shower and thunderstorms to develop across the south with about a 50 percent chance extreme south here to slight chance north and about 30 percent chance showers and storms central and eastern mountains. Upper level ridging will begin to shift east late Tuesday. Temperatures will be about the same as today with highs in the upper 80s to lower 90s and heat index values near 100 in the extreme south near Chattanooga. TD .LONG TERM...(Tuesday night through Monday)... Key Messages: 1. Hot weather mid-week with temperatures in the mid 90s and heat indices 100F to 105F. 2. Dry weather Wednesday and Thursday with drier boundary layer airmass. 3. Frontal boundary will bring isolated to scattered convection Friday through the weekend. Discussion: Upper 500mb heights increase to 594dam along the eastern periphery of an upper ridge centered across the Great Plains. Strong subsidence and NW flow will bring strong subsidence and drier air. Temperatures are forecast to be in the mid to upper 90s on Wednesday and Thursday with heat index values near 100 to 105F. The mitigating factor for higher heat index values will be the relatively drier air with dew points mostly in the mid to upper 60s. Strong subsidence and dry air aloft will also limit precip chances midweek. A cold front will move southeast across the area on Friday, but with low to mid-level ridging resulting in continued NW flow and blocking deep moisture return ahead of the front, believe precip chances will be low and mostly isolated with the front. This is shown in most model guidance showing weakening QPF output as the front progresses southward. The GFS and ECMWF both show a strong shortwave amplifying troughing over the weekend with an increase in scattered convection. The biggest question will be placement of the frontal boundary at that time. The GFS keeps the front near our area while the ECMWF takes it further south. While PoPs do increase over the weekend, confidence in precip coverage is still low. With amplifying troughing across the area, temperatures will be expected to decrease to near normal for this time of year. JB && .AVIATION... 18Z TAF DISCUSSION. Scattered to numerous showers and thunderstorms are now developing across northeast Tennessee and spreading into central east Tennessee early this afternoon after slow start this morning. Have update TAF sites with VCTS in at all sites the next few hours and added a TEMPO for TSRA at all sites. Flight categories will be mostly VFR, with MVFR conditions in TSRA this afternoon. Also, expect some MVFR fog likely at all terminals late tonight. With best coverage possible at KTRI put IFR group for a few hours late tonight early Tuesday. VFR conditions by 12 to 14Z Tuesday morning after fog lifts. TD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 75 91 73 95 72 / 30 50 10 0 0 Knoxville McGhee Tyson Airport, TN 72 91 72 96 71 / 30 40 0 0 0 Oak Ridge, TN 72 91 69 95 70 / 30 30 0 0 0 Tri Cities Airport, TN 67 90 66 94 66 / 30 30 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 26, 3:35 PM EDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 335 PM EDT Mon Jul 26 2021 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-271945- Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan- Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon- Knox-Jefferson-Northwest Blount-Blount Smoky Mountains- North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs- McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley- West Polk-East Polk-Lee-Wise-Russell- 335 PM EDT Mon Jul 26 2021 /235 PM CDT Mon Jul 26 2021/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Widespread showers and thunderstorms are expected late this afternoon, some of which could produce frequent lightning, strong and gusty winds, and heavy rainfall rates that may cause isolated flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Hot temperatures in the mid to upper 90s Wednesday and Thursday combined with high humidity will lead to heat index values between 100 and 105. The highest heat indices will be in the southern Plateau and central and southern Valley. Heat deaths are preventable. Those outdoors should take frequent breaks in air conditioning and drink plenty of water to remain hydrated. Never leave people or pets unattended in vehicles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time. TD/JB
In the hours before
Special weather statement, Jul 26, 2:45 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Morristown TN
245 PM EDT Mon Jul 26 2021
TNZ070-073-261930-
Jefferson TN-North Sevier TN-
245 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFFERSON AND
NORTHWESTERN SEVIER COUNTIES UNTIL 330 PM EDT...
At 244 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sevierville, moving east at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sevierville, Gatlinburg, Pigeon Forge, McMahan, Harrisburg,
Fairgarden and Kodak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3590 8370 3599 8365 3597 8337 3575 8346
3573 8351 3574 8352
TIME...MOT...LOC 1844Z 289DEG 15KT 3591 8361
GaruckasSpecial weather statement, Jul 26, 2:47 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Morristown TN
247 PM EDT Mon Jul 26 2021
TNZ036-037-069-261930-
Anderson TN-Union TN-Knox TN-
247 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...ANDERSON AND SOUTHWESTERN
UNION COUNTIES UNTIL 330 PM EDT...
At 247 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Maynardville to near Oliver Springs.
Movement was southeast at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Knoxville, Oak Ridge, Clinton, Farragut, Oliver Springs, Louisville,
Plainview, Halls, Rocky Top and Norris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3594 8430 3609 8438 3615 8445 3619 8440
3622 8429 3618 8424 3623 8423 3624 8420
3623 8407 3628 8404 3627 8400 3630 8397
3606 8369 3588 8403 3584 8407 3585 8409
3583 8412 3585 8414 3579 8415
TIME...MOT...LOC 1847Z 309DEG 19KT 3623 8391 3608 8433
GaruckasSpecial weather statement, Jul 26, 3:07 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Morristown TN
307 PM EDT Mon Jul 26 2021
TNZ040-041-043-070-073-074-261945-
Cocke Smoky Mountains TN-Jefferson TN-Northwest Cocke TN-
Sevier Smoky Mountains TN-Southeast Greene TN-North Sevier TN-
307 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...COCKE
AND NORTHEASTERN SEVIER COUNTIES UNTIL 345 PM EDT...
At 307 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Baneberry to Gatlinburg. Movement was east
at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Newport, Gatlinburg, Baneberry, Parrottsville, Pittman Center, Del
Rio, Cedar Creek, Bird Crossing, Fairgarden and Chestnut Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3573 8351 3605 8334 3603 8299 3600 8296
3603 8293 3602 8284 3595 8287 3595 8290
3593 8291 3593 8292 3589 8290 3584 8293
3577 8299 3579 8308 3577 8311 3577 8316
3573 8319 3572 8325 3570 8326
TIME...MOT...LOC 1907Z 261DEG 33KT 3605 8332 3571 8348
GaruckasSpecial weather statement, Jul 26, 3:45 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Morristown TN
345 PM EDT Mon Jul 26 2021
TNZ083>085-262030-
Rhea TN-Meigs TN-McMinn TN-
345 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RHEA...SOUTHWESTERN
MEIGS AND WEST CENTRAL MCMINN COUNTIES UNTIL 430 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dayton, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dayton, Decatur, Old Washington, Evensville, Hillsview and Big
Spring.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3536 8497 3538 8500 3538 8501 3537 8502
3540 8503 3541 8502 3542 8503 3559 8508
3565 8493 3543 8469 3532 8497
TIME...MOT...LOC 1945Z 330DEG 8KT 3550 8494
JLBSpecial weather statement, Jul 26, 3:54 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Morristown TN
354 PM EDT Mon Jul 26 2021
TNZ082-083-262045-
Rhea TN-Bledsoe TN-
354 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RHEA AND NORTHEASTERN
BLEDSOE COUNTIES UNTIL 445 PM EDT/345 PM CDT/...
At 353 PM EDT/253 PM CDT/, Doppler radar was tracking a strong
thunderstorm 8 miles west of Spring City, or 14 miles northeast of
Pikeville, moving southeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Spring City, Piney Falls State Park, Melvine and Stinging Fork Falls
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3575 8513 3577 8509 3576 8507 3577 8504
3575 8503 3577 8494 3576 8492 3578 8490
3578 8488 3568 8479 3558 8508
TIME...MOT...LOC 1953Z 330DEG 8KT 3573 8500
JLBSpecial weather statement, Jul 26, 4:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Morristown TN
407 PM EDT Mon Jul 26 2021
TNZ012-262045-
Scott TN-
407 PM EDT Mon Jul 26 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SCOTT COUNTY UNTIL 445
PM EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Great Meadows Campsites, or 8 miles west of
Oneida, moving southwest at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Oneida, Huntsville, Helenwood, Winfield, Honey Creek State Park and
Big South Fork National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3659 8440 3638 8436 3639 8468 3640 8466
3641 8467 3641 8466 3642 8468 3644 8469
3650 8471 3660 8478 3660 8471
TIME...MOT...LOC 2007Z 050DEG 14KT 3652 8466
McDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 8:08 PM EDT | Areal Flood Advisory | MRX | Sequatchie | 52 min |
| Jul 26, 1:14 PM EDT | Special Weather Statement | MRX | Claiborne, Hancock, Hawkins | 46 min |
| Jul 26, 1:26 PM EDT | Special Weather Statement | MRX | Campbell | 49 min |
| Jul 26, 1:40 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Union | 50 min |
| Jul 26, 2:05 PM EDT | Special Weather Statement | MRX | Anderson, Campbell | 40 min |
| Jul 26, 2:10 PM EDT | Special Weather Statement | MRX | Grainger, Hamblen | 50 min |
| Jul 26, 2:45 PM EDT | Special Weather Statement | MRX | Sevier | 45 min |
| Jul 26, 2:47 PM EDT | Special Weather Statement | MRX | Anderson, Knox | 43 min |
| Jul 26, 3:07 PM EDT | Special Weather Statement | MRX | Cocke | 38 min |
| Jul 26, 3:45 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 45 min |
| Jul 26, 3:54 PM EDT | Special Weather Statement | MRX | Rhea | 51 min |
| Jul 26, 4:25 PM EDT | Special Weather Statement | MRX | Marion | 50 min |
| Jul 26, 4:27 PM EDT | Special Weather Statement | MRX | Meigs, Rhea | 48 min |
| Jul 26, 4:37 PM EDT | Flash Flood Warning | MRX | Bledsoe, Bradley, Hamilton, McMinn, Meigs, Rhea | 68 min |
| Jul 26, 4:57 PM EDT | Special Weather Statement | MRX | McMinn | 48 min |
| Jul 26, 5:38 PM EDT | Special Weather Statement | MRX | Hamilton | 52 min |
| Jul 26, 5:45 PM EDT | Special Weather Statement | MRX | Polk | 45 min |
| Jul 26, 6:24 PM EDT | Special Weather Statement | MRX | Rhea | 51 min |
| Jul 26, 7:29 PM EDT | Special Weather Statement | MRX | Sequatchie | 31 min |
| Jul 26, 4:20 PM EDT | Special Weather Statement | MRX | Russell | 40 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.